|High AST and ALT
Nov 3, 2012
Hi There, Nearly 2 months ago I was put on Stribild, after 6 weeks my blood work came back. My CD4 went from 584 to 876, my VL from 4140 to undetectable. Which I think is fantastic. BUT, my BUN is 24, my BUN/Creatinine Ratio is 31 and AST is 108 and ALT is 218. My doctor is concerned but does not seemed concerned enough to run the blood work again until December. Should I be concerned with these levels? Honestly I am freaking out a just a little. I know Stribild is a new medication that can cause liver and kidney failure. I am worried that by December these levels will be even higher! Not sure what to do, if I should just wait until December to have my doc run them again or demand for them to be run now. Please advise.
| Response from Dr. Holodniy
You don't indicate whether any of these numbers were elevated prior to starting HIV medications, whether you are taking any other medications or over the counter products, or have other medical conditions like HCV infection. Assuming no, then the elevations are likely related to the HIV meds. Although these numbers are concerning, I think retesting in December is likely OK. If the trend continues up, then you may need to change medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are High Alt And Ast Indicative Of Hiv?
- How Common Is Lymphogranuloma Venereum?
- Odds Of Contracting HIV Touching An Open Scab
- Can You Get AIDS From Blowjob From A Prostitute?
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Chills After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.